Alert archive / Georgia / River Flood Warnings in 2009
River Flood Warning 223, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Dec 14, 2009, 10:13 PM EST for Montgomery County, Telfair County, Wheeler County, Georgia. It took effect at Dec 15, 2009, 11:03 AM EST. It was in force for 15 days.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2009, 10:13 PM EST (03:13 UTC)
- In effect from
- Dec 15, 2009, 11:03 AM EST
- Expired
- Dec 30, 2009, 5:34 PM EST
- In force
- 15 days
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
Counties Montgomery County, GA, Telfair County, GA, Wheeler County, GA
The radar
The Robins AFB radar (KJGX), 89 km from the middle of the area, began a volume at 03:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ocmulgee River at Lumber City (LBRG1).
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02215500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 14, 9:30 PM EST, 43 minutes earlier.
Area forecast discussion, Dec 14, 9:30 PM EST, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 930 PM EST MON DEC 14 2009 .UPDATE... RAIN SHIELD SHOULD STAY ACROSS CENTRAL GEORGIA WITH SCATTERED TO WIDESPREAD SHOWERS ACROSS NORTH GEORGIA. WILL ADJUST POPS TO REFLECT THIS. WILL ALSO LEAVE DENSE FOG ADVISORY AS IS DUE TO THE ATMOSPHERE BEING SATURATED AND IN AREAS WHERE THE RAIN HAS STOPPED...DENSE FOG HAD REDEVELOPED. WILL ALSO MAINTAIN FLOOD WATCH ACROSS PARTS OF CENTRAL GEORGIA. FLOODING ALREADY REPORTED IN DOOLY...SUMTER AND CRISP COUNTIES. WILL ADJUST TEMPS AS TEMPS ARE CURRENTLY RISING SLOWLY. && .FFC WATCHES/WARNINGS/ADVISORIES... DENSE FOG ADVISORY UNTIL 10 AM EST TUESDAY FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY... BUTTS...CARROLL...CHATTAHOOCHEE...CHEROKEE...CLARKE...CLAYTON... COBB...COWETA...CRAWFORD...DAWSON...DEKALB...DOOLY...DOUGLAS... FAYETTE...FLOYD...FORSYTH...GLASCOCK...GORDON...GREENE... GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD...HENRY... HOUSTON...JACKSON...JASPER...JEFFERSON...JONES...LAMAR...MACON... MADISON...MARION...MERIWETHER...MONROE...MORGAN...MUSCOGEE... NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH... PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY... SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT... TALIAFERRO...TAYLOR...TROUP...TWIGGS...UPSON...WALTON...WARREN... WASHINGTON...WEBSTER...WILKES...WILKINSON. FLOOD WATCH THROUGH TUESDAY EVENING FOR THE FOLLOWING ZONES: BLECKLEY...CHATTAHOOCHEE...CRISP...DODGE...DOOLY...EMANUEL... HOUSTON...JOHNSON...LAURENS...MACON...MARION...MONTGOMERY... MUSCOGEE...PULASKI...SCHLEY...STEWART...SUMTER...TELFAIR... TOOMBS...TREUTLEN...WEBSTER...WHEELER...WILCOX. &&
Hazardous weather outlook, Dec 14, 8:49 PM EST, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 849 PM EST MON DEC 14 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-160200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 849 PM EST MON DEC 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT DENSE FOG...HEAVY RAIN...AND ISOLATED THUNDERSTORMS EXPECTED FOR THE REST OF TONIGHT. .SYNOPSIS... A STATIONARY FRONT ACROSS SOUTH GEORGIA WILL MOVE SLIGHTLY NORTHWARD THROUGH TONIGHT. ABUNDANT MOISTURE WILL FLOW OUT OF THE GULF AND OVER THE COOL DOME OF AIR CURRENTLY IN PLACE OVER NORTH AND CENTRAL GEORGIA. THIS WILL PRODUCE WIDESPREAD DENSE FOG ACROSS MUCH OF THE REGION. THE LIFT ASSOCIATED WITH THE FRONT WILL ALSO PRODUCE HEAVY RAIN ACROSS PARTS OF CENTRAL GEORGIA. FOR MORE INFORMATION ON THE DENSE FOG...SEE THE LATEST DENSE FOG ADVISORY. FOR MORE INFORMATION ON THE HEAVY RAIN...SEE THE LATEST FLOOD WATCH STATEMENT. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING...AND MAINLY SOUTH OF A LINE FROM COLUMBUS...TO MACON...TO LOUISVILLE. .DISCUSSION... AIR WILL CONTINUE TO BE FORCED TO RISE ALONG AND JUST NORTH OF THE STATIONARY FRONT THAT IS ACROSS SOUTH GEORGIA. THERE WILL BE ENOUGH LIFT TO PRODUCE ISOLATED THUNDERSTORMS ACROSS CENTRAL GEORGIA. INSTABILITY IS LIMITED AND THEREFORE SEVERE THUNDERSTORMS ARE NOT EXPECTED FOR THE REST OF TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS CENTRAL GEORGIA ON TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED WEDNESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Dec 14, 6:12 PM EST, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 612 PM EST MON DEC 14 2009 GAZ104-105-150000- 612 PM EST MON DEC 14 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN EASTERN SUMTER AND DOOLY COUNTIES UNTIL 700 PM EST... AT 611 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER METHVINS...MOVING EAST AT 20 MPH. WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS SUMTER AND DOOLY COUNTIES THROUGH 700 PM EST. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE LAMAR...METHVINS...FLINT RIVER WMA...DRAYTON...LILLY... RICHWOOD AND VIENNA. SIGNIFICANT WEATHER ALERTS ARE ISSUED FOR WINDS UP TO 50 MPH...HAIL LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING.
Local storm report, Dec 14, 6:15 PM EST, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
615 PM EST MON DEC 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG AMERICUS 32.07N 84.23W
12/14/2009 SUMTER GA LAW ENFORCEMENT
TREE DOWN ON A HOUSE ON OGLETHORPE STREET WITH PEOPLE
TRAPPED INSIDE. SEVERAL REPORTS OF FUNNEL CLOUDS.
&&
TDPThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 7:24 PM EST | Areal Flood Warning | FFC | Bleckley, Dodge, Emanuel, Johnson, Laurens, Montgomery and 6 more | 23 hr |
| Dec 14, 8:14 PM EST | Flash Flood Warning | FFC | Crisp | 6 hr |
| Dec 15, 1:09 AM EST | Flash Flood Warning | FFC | Sumter | 6 hr |
| Dec 15, 1:40 AM EST | River Flood Warning | FFC | Bleckley, Pulaski | 11 days |
| Dec 15, 1:40 AM EST | River Flood Warning | FFC | Montgomery, Treutlen, Wheeler | 20 days |
| Dec 15, 7:24 AM EST | Flash Flood Warning | FFC | Sumter | 3 hr |
| Dec 15, 4:03 PM EST | River Flood Warning | FFC | Pulaski | 35 hr |
| Dec 15, 4:03 PM EST | River Flood Warning | FFC | Sumter | 9 hr |
Nearby
River Flood Warnings in Georgia, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.